MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18031230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from section d2b: krd/hcg.Concomitant products: sheath introducer (4.5fr gs), guidewire (meister, medikit), guiding catheter (4.5fr gs), micro catheter (exelesio1018), y connector (terumo), enpower.It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization for a type ii endoleak at the inferior mesenteric artery, a deltamaxx coil (cdx18031230/s11837) failed to detach.Initially a presidio coil was placed.As the second coil, the complaint deltamaxx was taken out from its package.Pre-deployment electrical check was performed, and the coil was inserted, but the coil could not be detached when the detachment button was pressed.The physician pressed the button again, but it was found that the light had gone off, so the delivery wire was withdrawn and the coil was removed.The coil was replaced with another deltamaxx, and the procedure was successfully completed by placing 10 coils without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.It was reported that the product would be returned for investigation.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: the device was returned for analysis.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 51.1 ohms (range 48.5/56.0 and the lab sample enpower and cable systems ready green light illuminated.The coil detached on the first detachment cycle.The post-detachment resistance passes at 51.2 ohms.Post-detachment shows that the detachment fiber received heat and melted.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil¿s non-detachment was not confirmed.The dpu passed electrical testing and the coil detached on the first detachment cycle; therefore, the root cause of the coils non-detachment cannot be determined.In addition, without the return of the complete detachment system used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6557031
Report Number2954740-2017-00100
Device Sequence Number16402150
Product Code HCG
UDI-Device Identifier10878528008542
UDI-Public(01)10878528008542(17)210930(10)S11837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberCDX18031230
Device Lot NumberS11837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/18/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Patient Age55 YR